Jump to content

Whispurr's intro


whispurr

Recommended Posts

Hello,

This is my introductory post. I was diagnosed with depression in 1995 and put on a succession of drugs. In 2004 I developed a toxic psychosis from a dose of paxil that had been prescribed at 4 times the recommended level. I was suddenly detoxed from paxil with no taper and no explanation about what had happened to me or that the doctors had nearly killed me. In 2007 I went into a detox center and began a long and horrible dyscontinuation process. I got info from books and from blogs on the internet. I use alternative healing methods, mindfulness practice, yoga, hiking in the woods, sensorimotor therapy, deep tissue massage, mindful eating. I had my last pill in October 2011.

Link to comment

Hi, whispurr, there are a few cat lovers here, including me so thought I'd give you a hearty welcome! Wow, you have been to hell and back! I'm amazed at your tenacity! What are your symptoms now? How are you coping with withdrawal? I finished wd after two years of slow discontinuation in September 2011. I'm experiencing pretty rough symptoms yet so I expect you are still struggling, too. Please let us know what your symptoms are and what you are doing to cope with them. We are all here to try to help each other; for sure it's comforting to know others are walking the walk, too. It's wonderful to talk to sympathetic friends! Please tell us the rest of your story!

I started withdrawing off remeron in August of 2009, with the help of a holistic physician.The reason for the withdrawal was a year or two of off and on nausea, deterioration in my thinking, and more depression. It took me a full year to work from 135 mg down to 45mg. At that point, more drops were causing more depression. Unfortuately, the nervousness that I was also feeling for the last year continued with the 45 mg. Thirty one days ago, I stopped the remeron. I am still feeling the nervousness every day and the last week, I am feeling what I think is depression but not sure. In bed in the morning, I'm already dreading another day feeling this way. I am intensely unsure of myself and find it very hard to do anything. I was a practicing veterinarian for 29 years until I found I could not practice anymore. First of all I couldn't think, or remember, and I had absolutely no confidence in anything I did. These were things I did with relative ease for twenty+ years. So, this feeling of no confidence has been during the time I was on the AD(the last 2 years) and today. I take no other medication other than my blood pressure meds. I tried supplements with my holistic dr. but they seemed to make the intense nervousness even more intense. Anyway, I truly feel stuck.

Link to comment

Welcome Wispurr... I am at the beginning of what i know will be along process... would love to know more about your long process, how you feel now, what brings you to the site, and what you think were your particular successes and strategies.. Looking forward to hearing about your experiences..

Ciao Rob

Ativan: quite 1990

96-2001: Aropax (Paxil), Luvox. two CTs (bad)

2001-2012: 300 Effexor

Nov 2011: 25%, 2 week reduction (v bad)

Dec:2011" reinstate to 300mg

(Chronic pain condition, well managed)

Link to comment
  • Administrator

Hello, Whispurr, and welcome.

 

Please do tell us more!

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

:unsure:Not sure what to say. I'm wondering about the signature, I had many labels applied to me, but basically I survived 16 years of rape and torture in my family home and when I ran away I kept bitching about the pain I was in, so I was drugged into submission. If I have any actual diagnosis, I would have to say that I suffer from post-trauma injury symptoms, some of which have emotional and behavioral aspects. It's more like a developmental injury/disability. (Or you could say I have Drapetomania because I am a runaway slave!)

 

So while the docs were messing around playing mad chemistry scientist with my neural transmission system I didn't get the help and support I REALLY needed to heal from my injuries. And they wrecked my health in the process.

 

I went through the detox process after reading Whitaker and Breggin and taking Breggin's advice about how to taper safely. The doctors would not help me and would not admit that the drugs were making me sick and crazy. I remember the preoccupation I had with milligrams and schedules. It's all I had to hang onto to keep me sane, to give me a sense of control over this horrible process that doctors refuse to acknowledge as real. I took comfort from reading along with Gianna Kali over at Beyond Meds blog as she went thru withdrawal from the same kind of drug cocktail as me. When my brain damage healed sufficiently I started a blog on Big Pharma, psychiatric abuse and women's health; Mad In Vermont.

Link to comment

Oh Whispurr,

 

I am so sorry that you had to endure such a horrible childhood; it is not fair and my heart goes out to you!

You are a strong woman; good will come from your past and you will be able to help others who have struggled

in the same way!

God bless you in your journey of healing!!

Rosie

2009 Efexor 75mg tapered twice

November 2011 Pristiq 50 mg

January 2012 Pristiq 100 mg, became very dizzy and anxious with a lot negative thinking! Ear aches, eye pain, headaches, bruxism, night sweats.

Currently on 30 mg of compounded Pristiq

Link to comment
  • Administrator

You don't need to give us a label for your situation, Whispurr.

 

After you got off the drug cocktail, what was your recovery like? How are you doing now?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Whispurr,

I'm so glad that you found your way here. You have been thru things that are unimaginable to me. I admire the work you've already done and know that you will be helping many people (and already have, I'm sure). Your blog has a tremendous amount of info! I look forward to reading more of your inspirational story.

 

Barb

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment

I said in my first post that I was labelled with depression in 1995, but that's a typo, it was actually 1985, the year I sued my caretaker for sex assault.

 

I'm getting an idea about what to write based on your thoughful and kind responses. I notice that some of you went thru the same progression of drug cocktails as I did after I was labelled. The first chemicals my drugger put me on were tricyclic antidepressants. They made me feel horrible and gain 50 lbs, become hypothyroid and all the rest of the 'side effects" that they kept insisting I had to endure in order to control my dire chemical imbalance.

 

In 2007, when my brain began to recover from being poisoned by paxil, I realized I had to change my life. I went into a "dual-diagnosis" addictions center, a joke really since they refused to see I was dying from the psych chems, but it did help me get off the damned klonopin. They screwed that up by taking me off WAY to fast after having been on it for TWENTY YEARS. And they made me feel like a dirty street ***** because in the interim klonopin became a choice black market item.

 

Shortly after leaving detox in 2007 I withdrew myself from the zoloft and had seizures and brain zaps. I had to be hospitalized and the staff was cruel because I was officially an addict, post-detox. No information from medicos on how to stop safely or what to expect upon withdrawal from the 'non-addictive' drugs. That was the last time I went to a psychiatric unit. So I'm grateful for that pain, I guess. It helped set me free from psychiatric oppression.

 

I read Whitaker & Breggin shortly after this bad experience. Since I was able to detox fairly quickly from zoloft I was willing to see if a total detox was possible. I kept a journal about the changes I went thru, all that anxiety and the sleepless nights..., it kept me on the planet.

 

Thanks for allowing me to look in on this very personal painful aspect of your lives and for listening to my screeds.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy